Ohio, 2007

Damaging Wind in Ohio, June 27, 2007

June 27, 2007 · NWS ILN · 1 event in 1 county or zone

A large cluster of showers and thunderstorms affected west central Ohio during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A large cluster of showers and thunderstorms affected west central Ohio during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 9:43 PM EST, 6 minutes earlier.

Area forecast discussion, Jun 27, 9:43 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1043 PM EDT WED JUN 27 2007

.SYNOPSIS...
MID LEVEL RIDGE OVER THE EASTERN US WILL BREAK DOWN TONIGHT...AS
UPPER TROUGH DEEPENS OVER THE GREAT LAKES AND SOUTHERN CANADA.
THIS WILL SEND A COLD FRONT INTO THE OHIO VALLEY ON THURSDAY...WITH
NORTHWESTERLY UPPER FLOW SETTLING IN THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE ACTIVITY HAS WEAKENED QUITE A BIT FROM EARLIER THIS
EVNG...BUT CONTINUE TO SEE SCT TSTMS ACRS SRN PORTIONS OF FCST
AREA AS MID LVL VORT AXIS SHIFTS EAST ACRS REGION. TSTMS WERE
PRODUCING PLENTY OF CG LIGHTNING AND TORRENTIAL RAINFALL.

SHOULD SEE TSTMS CONTINUE TO WEAKEN IN INTENSITY AND DIMINISH IN
COVERAGE OVER THE NEXT 2-3 HOURS WITH LESS INSTABILITY AND LITTLE
FORCING. BEST CHANCE FOR SCT TSTMS AFT MIDNIGHT SHOULD SHIFT BACK TO
AREAS NORTH OF I-70 WITH BETTER FORCING IN CLOSE PROXIMITY TO
APPCHG COLD FRONT. ADJUSTED POPS SLIGHTLY TO CONFORM TO THIS
THINKING. TWEAKED HOURLY TEMP/DEWPT/RH GRIDS AND ADJUSTED TO MSTLY
CLDY FOR THE OVERNIGHT. OVERNIGHT LOWS LOOK GOOD...MANY LOCATIONS
WILL NOT DROP BELOW 70 DEG.

ZONE AND GRID FCST UPDATES OUT.

RYAN

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
A COLD FRONT TO SLIP INTO NRN OHIO EARLY THURSDAY AND DROP SOUTH
OF THE OHIO RIVER AND STALL OUT THU NIGHT/FRIDAY. EXPECT LOW
END MODERATE INSTABILITY TO DEVELOP THU AFTN BUT BOUNDARY LAYER
TO 6 KM SHEAR SHUD BE AROUND 20 KTS. GIVEN THE FAVORABLE TIMING
FOR THE FRONT EXPECT TSTM COVERAGE TO INCREASE THRU THE AFTN.
HAVE INCREASED POPS TO LOW END CATEGORICAL.

FRONT WILL STALLED OUT E-W ACRS KY AS SURFACE WAVE RIDES UP
LONG THE BOUNDARY ON FRIDAY. HAVE HELD ONTO TSTMS A LTL LONGER
AND BUMPED POPS UP TO 50 PERCENT ACROSS THE FAR SOUTH DURG ON
FRIDAY.

HAVE GONE A LTL ABOVE MAV TEMPS FOR HIGHS THURSDAY AND STAYED
CLOSE TO GUID WITH LOWS THU NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
CONDITIONS WILL DRY OUT ON FRIDAY NIGHT BEHIND DEPARTING COLD
FRONT. WEATHER IS PROGGED TO REMAIN DRY SATURDAY THROUGH TUESDAY
UNDER PERSISTENT HIGH PRESSURE. SURFACE FRONT SUPPORTED BY COOLER
AIR ALOFT WILL PROVIDE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

TEMPERATURES ARE LIKELY TO BE BELOW NORMAL EARLY IN THE PERIOD
BEHIND THE FIRST COLD FRONT. READINGS WILL REBOUND ABOVE AVERAGE BY
THE END OF THE FORECAST IN WARM ADVECTION PATTERN AHEAD OF THE NEXT
FRONT.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
WDLY SCT CONVECTION CONTINUES TO AFFECT PORTIONS OF FCST AREA THIS
EVNG. THE ONLY TERMINAL DIRECTLY AFFECTED BY TSTMS IN THE SHORT
TERM THIS EVNG IS AT KDAY. A CLUSTER OF -SHRA/-TSRA WILL PASS THRU
THE MIAMI VLY OVER THE NEXT TWO HOURS AND MAY DROP VSBYS INTO
MVFR. ADDL TSTMS MOVING ACRS SRN INDIANA ASSOCD WITH WEAK MID LVL
VORT. HAVE MAINTAINED CB MENTION AT ALL OTHER TERMINALS THIS
EVNG AND WILL UPDATE AS NECESSARY. CONVECTION SHOULD BEGIN TO
DIMINISH IN COVERAGE AND INTENSITY WITH SUNSET.

FRNTL BNDRY CURRENTLY LOCATED FROM LWR MICHIGAN SW INTO CNTRL
ILLINOIS WILL CONTINUE TO DROP SLOWLY SOUTH AND EAST TONIGHT...AND
WILL MOVE INTO FCST AREA ON THURS. COMBINATION OF FORCING ASSOCD
WITH FRNTL BNDRY...DEEP MOISTURE AND MODEST INSTABILITY SHOULD
CONTRIBUTE TO WIDESPREAD -SHRA/-TSRA ACTIVITY ACRS THE TERMINALS.
STRONG LO LVL CONV DVLPS ACRS REGION BY THURS AFTN AHEAD OF SFC
WAVE MOVING ALONG FRNTL BNDRY. EXPECT BEST CHANCES FOR PCPN AT
TERMINALS WILL COME AFT 16Z. MVFR CIGS/VSBYS ARE LIKELY WITH ANY
OF THE CONVECTION THURS AFTN WITH DEEP MOISTURE IN PLACE ACRS
REGION. FRNTL BNDRY WILL SLOWLY SAG SOUTH THRU FCST AREA INTO
THURS NIGHT.

OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY
NIGHT...WITH A CHANCE REMAINING OVER THE SRN FCST AREA ON FRIDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 27, 4:00 AM EST, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED JUN 27 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 7:25 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 PM EDT WED JUN 27 2007

OHZ053-061-062-070-071-077-280115-
HAMILTON OH-BUTLER OH-WARREN OH-GREENE OH-CLARK OH-MONTGOMERY OH-
825 PM EDT WED JUN 27 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...CLARK...GREENE...WARREN...EASTERN BUTLER AND NORTHERN
HAMILTON COUNTIES THROUGH 915 PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BUCK CREEK
STATE PARK TO SPRINGBORO SOUTH INTO THE NORTHERN CINCINNATI
SUBURBS...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SPRINGFIELD...XENIA...LEBANON...WAYNESVILLE...MASON...WEST
CHESTER...JOHN BRYAN STATE PARK...CAESAR CREEK STATE PARK...
SHARONVILLE AND FOREST PARK.

RYAN
Special weather statement, Jun 27, 8:03 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
903 PM EDT WED JUN 27 2007

INZ050-058-059-066-280200-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-
903 PM EDT WED JUN 27 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
WESTERN UNION...FAYETTE AND WESTERN WAYNE COUNTIES THROUGH 1000 PM
EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF BENTONVILLE TO 13 MILES WEST OF BUENA VISTA...MOVING
EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ANDERSONVILLE...CAMBRIDGE CITY...HAGERSTOWN...BUNKER HILL...EAST
GERMANTOWN...BUENA VISTA...OLDENBURG...AND METAMORA.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jun 27, 8:07 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT WED JUN 27 2007

OHZ063-071-072-077-078-280145-
CLERMONT OH-HAMILTON OH-CLINTON OH-WARREN OH-FAYETTE OH-
907 PM EDT WED JUN 27 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAYETTE...SOUTHEASTERN
WARREN...CLINTON...HAMILTON AND NORTHERN CLERMONT COUNTIES THROUGH
945 PM EDT...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING ALONG INTERSTATE
71 FROM WESTERN FAYETTE COUNTY SOUTHWEST TO THE NORTHEAST CINCINNATI
SUBURBS.  THE STORMS WERE MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MIDDLEBORO...SILVERTON...CINCINNATI...OGDEN...NORWOOD...MILFORD...
MIAMIVILLE...MADEIRA...BUTLERVILLE...THE VILLAGE OF INDIAN HILL...
OCTA...WILMINGTON...CLARKSVILLE...BLANCHESTER AND GOSHEN.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RYAN

The radar

The Cincinnati radar (KILN), 91 km away, was scanning. The volume nearest the first event began at 02:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Darke

When
June 27, 9:49 PM EST to 9:53 PM EST
Where
Darke County, 2 mi NW of Arcanum
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.000, -84.577

Several trees were uprooted, and a barn sustained minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36288.